MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, CONTINUOUS FLUSH
Model Number FG13150-0615-2S
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the cause was the tortuous anatomy was due to the curves, which did not allow for the delivery of the device.When they removed the microcatheter with the diverter inside, they manipulated it on the workbench, and it could be pushed and recaptured (but on the workbench, we did not have the curves or tensions to which it was exposed in the patient's vascular anatomy.Resistance was felt in the distal portion at the time of releasing the diverter; it did not respond and moved as a block when unsheathing or pushing the diverter's pusher.A continuous saline flush was administered and maintained as indicated in the ifu.Each catheter had its heparinized irrigation with an infuser.Damage to the pipeline pushwire or catheter was observed, but it was due to the force or tension applied to the pusher when trying to advance thedevice, not before its use.The device did not jump during deployment.The tip of the catheter did not move during deployment.After exposing the distal coil of the pusher, it did not respond and everything moved as a block.The flow diverter could not be externalized out of the microcatheter; it never exited the microcatheter in the patient's vessel, only when they manipulated it on the workbench after removing it.They achieved opening of its distal portion in saline solution and subsequently recaptured it; did this to determine if the device was compromised or if the tortuous anatomy due to the curves prevented its release.The distal tip of the microcatheter was in a vertical (straight) portion of the left a2, after a curve and the aneurysm neck.No other issue were noted, because they never managed to get the diverter out of the microcatheter.What they did was apply more load to the system to move the microcatheter more distally and attempt to push or unsheath the device, but this maneuver was not successful because the system did not respond, and we could cause damage to the vessel. .
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that a pipeline encountered resistance and failed to be placed.The reported device and accessory devices were prepared as indicated in the instruction for use (ifu).The patient was being treated for an unruptured aneurysm (stent lvis evo y coils) with an amorphous morphology.Aneurysm dimensions: max diameter 5 mm and neck diameter 3.8 mm.Landing zone (artery size): distal 2.1 mm and proximal 2.7 mm.The patient¿s vessel tortuosity was severe.Access vessel diameter was 7 mm.A phenon 021 microcatheter is passed to the working table, perfused with heparinized saline solution, and advanced through the patient's vascular anatomy accompanied by a phenom plus catheter and 0.014 microguide.The phenom 021 micro catheter was positioned distal to the a2 left segment aneurysm and proceed by moving the pipeline vantage 3.00 mm x 16 mm device to the worktable, which was perfused with heparinized saline solution and subsequently transferred from its hypo tube to the phenom 021 micro catheter.Due to its difficult anatomy, it is difficult for us to position the pipeline vantage device to begin its release.It was not possible to begin releasing the device because it appeared stuck or trapped inside the microcatheter, preventing the device from advancing or recapturing.After maneuvers such as attempting to undress the pipeline vantage, loading the system to begin its release by moving the microcatheter more distally, the device fails to respond as usual.It seemed as if the device is stuck to the microcatheter because it is not responding.They removed everything and examined it on the table, revealing multiple bends in the phenom 21 microcatheter and having a better response from the pipeline vantage.It was decided not to try the devices again due to the patient's severe anatomy and the uncertainty of a different outcome.The initial strategy is changed and the procedure is completed with stent and coils.There were no patient symptoms or complications associated with this event.There was no medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.Dapt (dual antiplatelet treatment) was administered.Angiographic result post-procedure: adequate occlusion of the recanalized aneurysm.Pru level: acetylsalicylic acid clopidogrel.Aneurysm location (please include side): recanalized aneurysm anterior communicating artery.Ancillary devices: sheath neuron 088, catheter navien 6fr guidewire asahi chikai, coils 3x8 3d - 2.5x4 3d - 2x6 hx.
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5), in-house 0.018in mandrel ¿ as found condition: the pipeline vantage was returned stuck inside the phenom 21 catheter, within the outer carton, bio-hazard bag, and shipping box.¿ damage location details: both the distal and proximal dps restraints were intact.The dps sleeves showed no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The braid's distal, middle, and proximal ends were found opened and frayed.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, or the proximal bumper.No other anomalies were observed.The catheter tip and marker were examined with no damages found.However, the catheter body was found to be accordioned at 2.5cm to 6.7cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the pipeline vantage was pushed out from the catheter lumen with difficulty.The total and usable length were me asured within specifications.The catheter was flushed with water and found to be patent.It was then tested by running an in-house 0.018¿ mandrel through the catheter hub without issue; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "failure to open" was not confirmed, as the braid's distal, middle, and proximal was found opened and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include severe vessel tortuosity, a damaged braid or deployment of the braid in the vessel bend.Braid damage can occur due to resheathing more than 2 times, over-manipulation, deployment technique, resistance encountered when advancing or retracting the delivery wire or deploying/re-sheathing the braid against resistance.Additionally, the customer's report of "resistance during delivery" was confirmed, as the pipeline vantage was returned stuck inside the phenom 21 catheter.Both the pipeline vantage and catheter were found to have damages.The observed damage to the catheter (accordioning), and braid (fraying), suggests that high force was likely used.This damage may have resulted from the customer¿s attempts to advance or retrieve the pipeline vantage through the catheter against resistance.However, the root cause of the resistance could not be determined.Possible resistance causes include severe vessel tortuosity and a lack of the continuous flush with heparinized saline during delivery.H6 coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21753996
Report Number9612164-2025-01688
Device Sequence Number9821634
Product Code KRA
UDI-Device Identifier00763000399689
UDI-Public00763000399689
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG13150-0615-2S
Device Catalogue NumberFG13150-0615-2S
Device Lot Number229655747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/01/2025
05/24/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/04/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale